MAUDE Adverse Event Report: MEDTRONIC POWERED SURGICAL SOLUTIONS LEGEND ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MEDTRONIC POWERED SURGICAL SOLUTIONS LEGEND ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AA07
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 07/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned for evaluation.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.The preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device has been in use for approximately 125 months with no record of factory service during this period.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the attachment suddenly overheats during spine surgery and the patient was burned in the operated area.It was reported that the patient is alive with injury and that no additional treatment was needed post - surgery.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On further follow up, it was confirmed that the patient was burned on the spine area.The patient is now healing.
 
Additional Manufacturer Narrative
Report confirmed.The device was tested and the temperature was measured to be 129 degree fahrenheit.The likely cause of failure could not be determined.It was also noted that there is no evidence that any other failures during analysis were found that may have contributed to this event.It was also noted that the rear nut was stuck in the attachment and could not be removed for further analysis.(b)(4) was added based on the initial report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MEDTRONIC POWERED SURGICAL SOLUTIONS
4620 north beach street
ft. worth TX
MDR Report Key7760027
Report Number1625507-2018-00043
Device Sequence Number1560258
Product Code HBB
UDI-Device Identifier00721902481888
UDI-Public00721902481888
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA07
Device Catalogue NumberAA07
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/08/2018
09/20/2018
12/24/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/02/2018
10/18/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR